MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number DUCT OCCLUDER
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 10-8mm amplatzer duct occluder was successfully implanted in a patient.It was noted during procedure that there was a residual shunt detected via angiography examination after full deployment/implant of the occluder.The residual shunt was not considered the patient was checked again 24 hours after implant and an echocardiogram detected the same residual shunt.There was no intervention performed.The patient was stable and discharged at the time of report and told to call to schedule a follow up appointment a month after the implant procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of residual shunt was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.Based on the information received, the root cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regard to manufacture, design, or labeling.H6 health effect - clinical code: code 4580 removed.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the 10-8mm amplatzer duct occluder was sized using fluoroscopic examination.There had been no difficulty experienced implanting the occluder into the patient's patent ductus arteriosus.The occluder had been implanted using a 7f amplatzer torqvue delivery system.It presumed that the 10-8mm amplatzer duct occluder was missing it's standard polyester fabric, but still remains implanted.The 10-8mm amplatzer duct occluder was not mishandled or damaged during device preparation.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.There was no intervention required/performed for the residual shunt that persisted, but the patient will be re-evaluated during a 30 day follow up appointment.The patient was discharged at the time of report.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16040518
Report Number2135147-2022-02703
Device Sequence Number4937205
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public00811806011134
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUCT OCCLUDER
Device Catalogue Number9-PDA-006
Device Lot Number8305598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer02/12/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown